Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Suffering from diabetes. Taking human mixtard, glyciphage tablets. High sugar levels. Treatment?

Sir, I am 62 yrs old and Diabetese has been detected last 4 years. I am taking Human mixtard 10 points after breakfast in the morning and Glyciphage PG2 Tab after Lunch but I find my sugar level PP to be as high as 275 to 300 After dinner I take Insulin dose of 10 points my fasting is always in the specified limits
Asked On : Fri, 31 Aug 2012
Answers:  4 Views:  181
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Diabetologist 's  Response
high post prandial glucose levels with fasting blood glucose within normal limits calls me to advice you regarding the diet you take
in diabetes ,you need to take medicines along with diabetic diet(planned by a dietician preferably) to have grip over your glucose levels
its not that you can take carbohydrate rich diet just because you are taking insulin
with high glucose levels for longer durations ,you are likely to get into complications
so you need to talk to your doctor,plan your diet medication etc
take medication according to the doctors advice(before food or after food and with how much gap? all these questions you need to ask your doctor at the time of consultation)
your insulin points may be increased or metformin may be given one more time in a day(depends on your doctor's choice)
physical activity also helps in regulating your glucose levels.

Answered: Fri, 31 Aug 2012
I find this answer helpful
Diabetologist Dr. Ravindra Mathur's  Response
Two important things to do in your case.
1.The insulin you are taking should be injected half an hour before meals (only some special insulins like insulin analogues can be taken after meals).
2.Stop Tab Glyciphage PG2 and increase the doses of insulin by four units until you achieve the target blood sugar levels.
Regards and best wishes
Answered: Sun, 2 Sep 2012
I find this answer helpful
Internal Medicine Specialist Dr. Mayank Bhargava's  Response
Jan 2013
Thanks for posting your query.
Which type of human mixtard insulin are you using?
Method by which you are using insulin and Glyciphage PG2 is wrong.
You should take insulin 15 minutes prior to meals.
You should take Glyciphage PG2 30 minutes prior to meal.
Normal fasting sugar with raised postprandial suggest use of Insulin 50/50 so that increased regular insulin will control your postprandial sugar.
You can also go for alpha-glucosidase inhibitors such as miglitol and voglibose.
You should consult with physician / endocrinologist and should take above mentioned medicines on written prescription.
Take care,
Dr. Mayank Bhargava
Answered: Fri, 31 Aug 2012
I find this answer helpful
Diabetologist Dr. Madhuri Patil's  Response
Aug 2012
Dear Oswal2008,

You need to take optimum dose of your antidiabetes medications- both- tablets as well as insulin. If your fasting sugar is not a problem then please stick to the 10 units of mixtard insulin in the night. But for morning hours you need to do two things- one to take your insulin 30 minutes before your breakfast and not after the breakfast and second, your doctor will add plain Glyciphage tablet after your breakfast. This will control your PP sugars wonderfully and continue the rest like Glyciphage PG2, again, before lunch, not after lunch. this itself will smoothen the control and check your HbA1c levels after 2 months, you will see wonderful difference in the value. All the best. Always revert back for your futher query.
Answered: Fri, 31 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor